Couldn't find what you looking for?

TRY OUR SEARCH!

New Reply New Topic Followed by 12 people

I had a cortisone shot a week ago and I keep having muscle cramps and aching in both calves, is this a concern?

Loading...

I don't have an answer ,but I know what your refering to. I had injections to the spine in the lower back. I woke up screaming several times a night due to pain. In desperation I went as far as sleeping while standing and leaning into the wall. It seemed to be at its worse a day or two after the injection and lasted two weeks after. I think it is a curse more than cure.
Reply

Loading...

One year later and another case; I just had my 2 cortisone shot in my upper back one week ago and both times have experienced awful cramps in my feet and legs. They actually hurt during the day from all the cramping during the night; makes walking difficult. I have had leg cramps before but these are totally different and they happen every night sometimes waking me up every hour on the hour. I totally understand the comment regarding sleeping while standing.....I tried the recliner one night. This will probably be my last shot; the back pain is awful but I need SLEEP!!
Reply

Loading...

My wife wakes up with cramps in her legs sometimes at night. This happens maybe once a week. Her dad has had this problem forever so I think that part of this is hereditary. She has had a bad hip misalignment since having our son 2 years ago. That is a whole different story but I just wanted to let everyone here know that they are not crazy. She has had 2 cortisone shots since then and also in the past for various things and every time she has a cortisone shot she goes through this 3-6 week period where she has cramps all night every night and she cant sleep. Its only at night but it starts just as we get into bed she says she can tell its gearing up for a bad night and its mostly legs and feet. Sometimes in the arms or hands. Strange places like top of foot, finger or toes. Then during the day her legs will actually be sore from the cramping. When she told the doctor about it he didnt have an answer. Someone has to know a remedy to at least slow this down. we tried all the usual remedies. Nothing helps. If someone has found something please post it. Thank you.
Reply

Loading...

I also had two epideral back injections and within two days of the first one my feet, ankle and legs cramped so bad several times a night for the next 3 days, I went to my pharmacist and he told me to use a Potassium Gluconate tablet daily, 595mg, I haven't had a leg cramp since and I even had my 2nd injection without leg cramps.
Reply

Loading...

I am totally believing it is from the cortisone. I have experienced occasional cramping since my laminectomy two years ago but nothing like this. I had a spinal injection one week ago and haven't been able to sit or sleep since.

This is completely different cramping although it is hitting some of the same spots. I can actually see the cramp in my calf and I can't straighten out my foot to stand on it. It is unreal.

I will try the potassium.
Reply

Loading...

My wife has been doing the potassium tablets and I think it has really helped. She still gets one once a week or so but at least now she can sleep. Thank you so much for that info. It has really helped
Reply

Loading...

A couple of years ago I had epidural injections and suffered from the worst muscle spasms ever (worse than labor pains) for months.  No one told me that they were related.  I noted that the shots had a diuretic effect and surmise that my electrolytes are all screwed up.

Recently had a sonogram-guided one, no problem, so had a regular one in hip bursa.  I am back to the screaming all night, 4 hot baths/night, residual pain all day, severe cramping in hands.  I have tried potassim, gatorade, liquids, naprosyn, valium, ibuprofen...   The original problem would not have kept me off my bike, but the cramping does.  Boy, am I dumb...

NEVER AGAIN!

Any recommendations?

Reply

Loading...

Magnesium Malate  helps me significantly with my muscle cramps, but if you already have enough magnesium in your body it may give you diarrhea.  I have to buy it at a vitamin store. 

 

Reply

Loading...

Sounds painfully familiar. I have hobbled to the bathtub to try to warm the muscles and stop the crampimg. Mostly legs & feet, but also weird places...biceps, forearms, hands, hamstrings and groin muscles are the worst! I'm sure the electrolytes get messed up, but the trick is to stop it. POTASSIUM!!!
Reply

Loading...

I received cortisone injections on friday for 2 bulging discs in lumbar region.  On Tuesday night I started getting cramps in both feet and calves above the ankle.  It's been going on for 3 days now.
Reply

Loading...

I have the same problem, after 2 max doses of cortizone in both shoulders..I've got the worst leg cramps ever, they have been bad for 10 days now, now im getting charliehorses that kill me. If u figure anything out please let me know
Reply

Loading...

Quote:

My wife wakes up with cramps in her legs sometimes at night. This happens maybe once a week. Her dad has had this problem forever so I think that part of this is hereditary. She has had a bad hip misalignment since having our son 2 years ago. That is a whole different story but I just wanted to let everyone here know that they are not crazy. She has had 2 cortisone shots since then and also in the past for various things and every time she has a cortisone shot she goes through this 3-6 week period where she has cramps all night every night and she cant sleep. Its only at night but it starts just as we get into bed she says she can tell its gearing up for a bad night and its mostly legs and feet. Sometimes in the arms or hands. Strange places like top of foot, finger or toes. Then during the day her legs will actually be sore from the cramping. When she told the doctor about it he didnt have an answer. Someone has to know a remedy to at least slow this down. we tried all the usual remedies. Nothing helps. If someone has found something please post it. Thank you.


TRIED STACKS OF STUFF, ONLY THING THAT WORKS FOR ME IS TAURINE 1000__3000MG PER DAY
Reply

Loading...

1slbmitch@comcast.net wrote:

I had a cortisone shot a week ago and I keep having muscle cramps and aching in both calves, is this a concern?


I have acute muscle spasms in both feet and calves after 2 injections in my feet for plantar pustulosis. I don't know if and when this will go away. It's been 2 weeks. The pain is so severe when laying that I am unable to get any sleep! What's worse is that my doctor is reluctant to prescribe pain medication!
Reply

Loading...

Guest wrote:

I don't have an answer ,but I know what your refering to. I had injections to the spine in the lower back. I woke up screaming several times a night due to pain. In desperation I went as far as sleeping while standing and leaning into the wall. It seemed to be at its worse a day or two after the injection and lasted two weeks after. I think it is a curse more than cure.


I had shots in my feet a month ago for Palmar Plantar Pustule Psoriasis. It has been a living hell ever since. Yes. worse than labor pains. My calfs and feet go into extreme contractions when lay down.
The doctor said "I don't know why you are in such pain!"
Reply

Loading...